Jump to content

mamali: Need Help tapering Effexor and Wellbutrin


mamali

Recommended Posts

 

Hi, I have been on various antidepressants for 20 years. I am currently on 300 mg Effexor and 37.5 of Wellbutrin. My original Wellbutrin xl dose was 450 mg. About a year ago, I tapered to 300 mg and then 150 mg. Four and a half weeks ago I tapered the Wellbutrin to 75m; 2 and a half weeks ago I tapered to 37.5 mg. Monday 4/15 was my last dose of 37.5 Wellbutrin. Withdrawal symptoms started yesterday and got worse today,

 

Here is my question: I want to start to taper off of the Effexor (wish I had seen this website a year ago), which from reading other posts, appears to be harder to taper from. I wasn't planning on doing it for a month or two. But now that I am experiencing withdrawal and Effexor is more difficult to get off of - should I resume the 37.5mg of Wellbutrin and THEN start the tapering of the Effexor? I would appreciate your advice. Thank you.

Link to comment

First, welcome! A moderator will be along soon, but I think the general advice is to taper your most stimulating drug first. I think Wellbutrin is more stimulating for some people. What do you think?

1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Link to comment

And that moderator probably will want to know what your withdrawal symptoms are.

1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Link to comment
  • Moderator Emeritus

You have cut down your Wellbutrin very fast. If I were you I would consider reinstating to a small dose, stabilizing, then tapering off that small dose. It's definitely not time yet to be contemplating your Effexor taper, way too soon after diving off the Wellbutrin.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                   1

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Hello!

 

I'm tapering off Effexor as well so you'll have so company. Your withdrawal symptoms sound like mine sadly.

Tapering Zoloft, Dec 2014

Started Lamictal

Re-started Zoloft mid-Oct 2014, 25-50mg

Stopped Zoloft end of Sept 2014

Started Zoloft July 2014, 50mg

Stopped Prozac from 3mg May 2014

Stopped Effexor Dec '13 Started 10mg Prozac

Reinstated Effexor 15mg on Nov 2013

Stopped from 21mg on Oct 2013
Effexor 112.5mg, since Dec 2012

Link to comment
  • Administrator

Welcome mamali.

 

If I were you, I'd immediately start taking 37.5mg Wellbutrin daily. You need to stabilize -- wait until withdrawal symptoms go away completely -- then reduce at a slower rate.

 

Read this topic about tapering Wellbutrin http://survivingantidepressants.org/index.php?/topic/877-tips-for-tapering-off-wellbutrin-sr-xr-xl-buproprion/

 

Please don't be in a hurry to reduce Effexor, you should let your nervous system settle down from going off Wellbutrin before you taper again.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you. I have just taken 37.5 mg of the wellbutrin. I'll post how I feel later. I guess right now even though I want to be completely off of these meds, I think if I have to be on 37.5 mg it is a heck of a lot better than 450 mg each day - right?

Link to comment
  • Moderator Emeritus

Hi and welcome, mamali. Yes, you are right, 37.5 is much better than the high dose you were on.

 

I'm very glad you found the forum before you started tapering further.

 

This is the best forum on the web, IMO. You'll get lots of support and the best advice you could ever hope for.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy